Ohio, 2014Flooding in Ohio, April 30, 2014
April 30, 2014 · NWS PBZ · 2 events in 2 counties and zones
Heavy rains produced rises on rivers and streams across eastern Ohio with minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains produced rises on rivers and streams across eastern Ohio with minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 30, 12:53 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 30, 12:53 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT WED APR 30 2014
.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL
BRING PERIODIC SHOWERS THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A LULL IN THE PRECIPITATION IS OCCURRING OVER WV AND SOUTHWESTERN
PA EARLY THIS AFTERNOON WHILE SHOWERS CONTINUE OVER OHIO. THIS
BREAK SHOULD BE SHORT LIVED AS THE MOISTURE IN ADVANCE OF THE
COLD FRONT STREAMS NORTHWARD. IN ADDITION...SOME CONVERGENCE WITH
A WEAK SURFACE LOW OVER THE OHIO RIVER SHOULD HELP TO FILL IN THE
GAP. WILL KEEP A CHANCE FOR THUNDERSTORMS IN THE FORECAST THIS
AFTERNOON...WITH THE BEST CHANCE FOR CONVECTION OVER THE FAR
SOUTH. WORKING AGAINST A SEVERE THREAT WILL BE THE LACK OF
INSTABILITY...WITH PLENTY OF CLOUD COVER LIMITING CONVECTIVE
TEMPERATURES.
ADJUSTED TEMPERATURES DOWNWARD OVER THE NORTH AND IN
OHIO. HIGHS COULD STILL REACH CLOSE TO 70 OVER THE SOUTH DUE TO THE
BREAK IN PRECIPITATION AND WARM ADVECTION.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
ENTIRE SYSTEM CONTINUES TO MEANDER OVER THE GREAT LAKES THROUGH
THURSDAY...FINALLY PICKING UP FORWARD SPEED AND MOVING INTO NEW
ENGLAND AND THEN CANADA EARLY FRIDAY. MODELS ARE IN GOOD AGREEMENT
DRYING THINGS OUT A BIT THURSDAY AFTERNOON AS THE FRONTAL BOUNDARY
WILL BE NEAR THE EAST COAST. STILL HAVE SOME CONCERN THAT MORE
SHOWERS COULD REDEVELOP THU AFTERNOON WITH CAA ALOFT AND A WEAK
SHORTWAVE TROUGH SWINGING THROUGH. BECAUSE OF THIS...HAVE LEFT IN
SCHC/CHC POPS FOR THIS TIME PERIOD.
HAVE THE SAME FEELING ON FRIDAY...AS ANOTHER SHORTWAVE TROUGH
SWINGS THROUGH.
A DOWNWARD TREND IN TEMPS IS EXPECTED THU AND FRIDAY WITH THE
COLDER AIR SETTLING IN BEHIND THE EXITING SYSTEM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEST TO NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH SUNDAY WITH
REINFORCING COLD FRONTS KEEPING TEMPERATURES BELOW AVERAGE INTO
MONDAY WITH A GOOD DEAL OF CLOUDS AND SCATTERED SHOWERS FOR THE
WEEKEND. BOUNDARY WILL STALL SOUTH OF REGION MONDAY INTO TUESDAY
WITH SURFACE HIGH PRESSURE IN CONTROL. AS UPPER LEVEL RIDGE ALOFT
SHIFTS EAST LATE TUESDAY WARM FRONT WILL SHIFT NORTH WITH WARMER
TEMPERATURES AND POSSIBLE SHOWERS FOR MID WEEK.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
IFR ACROSS MUCH OF EASTERN OHIO AND NORTHERN PA WITH QUITE
VARIABLE CONDITIONS ELSEWHERE AS SHORTWAVE AND SURFACE LOW SHIFT
NORTH ALONG OLD BOUNDARY. AS THIS SHORTWAVE EXITS TOWARD 00Z MAIN
COLD FRONT WILL FINALLY PUSH ACROSS REGION WITH WINDS SHIFTING TO
SOUTHWEST AND IFR AT TIMES. BEHIND FRONT THURSDAY IMPROVING
CONDITIONS WITH MVFR AT TIMES AND WINDS BECOMING WEST AS DRIER AIR
WORKS INTO THE REGION.
.OUTLOOK.../WEDNESDAY NIGHT THROUGH MONDAY/... PERIODIC
RESTRICTIONS IN SHOWERS WL CONT INTO THE WEEKEND AS A SERIES OF
COLD FRONTS MOVES ACROSS THE REGION. GENERAL VFR MONDAY UNDER HIGH
PRESSURE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 30, 2:00 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT WED APR 30 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-011900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
300 PM EDT WED APR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Tuscarawas
- When
- April 30, 2:00 PM EST to 11:59 PM EST
- Where
- Tuscarawas County, 2.31 mi SW of Valley Jct to 2.45 mi SW of Valley Jct
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.557, -81.412
Releases from Dover Dam caused high water just downstream with some water on roadways and in yards.
Flood, Guernsey
- When
- April 30, 5:30 PM EST to 11:59 PM EST
- Where
- Guernsey County, 0.42 mi SE of Buffalo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.916, -81.515
Heavy rainfall caused rises on Wills Creek downstream from Seneca Lake Dam. Minor flooding of roads was reported.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 30, 2014$4.3 million · 10 events
- Flooding in Pennsylvania, April 30, 2014$4.5 million · 8 events
- Flash Flooding and Flooding in Maryland, April 30, 201454 events
- Strong Wind in Georgia, April 30, 2014$79,000 · 5 events
- Strong Wind in South Carolina, April 30, 20141 injured · $38,000 · 7 events
- Damaging Wind in Virginia, April 30, 2014$50,000 · 52 kt wind · 1 event
- Flash Flood and Flooding in Virginia, April 30, 201431 events
- Wildfire in California, April 30, 20143 injured · $6,000 · 1 event
- Strong Wind in Georgia, April 30, 2014$30,000 · 1 event
- Flooding in New York, April 30, 2014$16,000 · 8 events
- Flooding in New Jersey, April 30, 201414 events
- Flooding in Kentucky, April 30, 20147 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504974, 504976.